Will immunosuppressive drugs cause weight gain?

Prednisone does. Prednisone does cause weight gain, along with other side effects. The doctor who is prescribing the immunosuppressives can list the medication options for a patient, and also list the more common side effects. Then, both the patient and doctor are aware of what to expect when some of the medications are used.

Related Questions

I want to know which of these drugs is less likely to cause weight gain: aripiprazole or ziprasidone.

Medication effects. I understand your desire to lose weight. Both Aripiprazole (Abilify) and Ziprasidone(Geodon) are antipsychotic medications. Aripiprazole is more likely to cause weight gain than Ziprasidone. Thank you for informing about Depression. Depression and Hypothyroidism can also cause weight gain. Discuss with Psychiatrist Diagnosis -depression or Psychosis, Medications needed and side effects; Therapy. Read more...

What would you suggest for a immunosuppressant drug that won't cause weight gain?

? Unfortunately Mme it is not a pick and choose matter, it depends on the condition and which dug best suits the case and doesn't interact with other medications you are already on, you definitely have the choice together with your doctor to decide between 2 or 3 drugs that would be equally effective in a particular situation, it isn't an absolute across the board choice, wish you wellness. Read more...

I know that seroquel (quetiapine) is known for weight gain but I might have to take it. Does the drug just cause weight gain or does it simply increase appetite?

Yes it does . Weight gain is usually associated with how much u eat , what u eat. And how much u exersize...! Read more...
↑es Appetite. Careful "have to". Given the history of some successes with single molecule treatments for some ailments, humans have promoted this strategy for many issues. However, given the complexity of soul?mind?brain, this strategy rarely works very well for mind issues, though widely promoted as easy. A stronger focus on addressing internal memories/issues/beliefs/drivers ; ?ed use of drugs might be better. Read more...

Help please! What drugs are good for anxiety and obsessive compulsive disorders that won't cause weight gain?

That's a tough one. Bezodiazepines dont cause weight gain, work well but can be addicting so use cautiously. Hydroxyzine (vistaril) and Buspirone (buspar) are minimally effective & don't cause weight gain they deal mostly with anxiety & may help OCD some. The best meds long term are serotonergic or dual acting antidepressants (serotonergic/noradrenergic) for both anxiety and OCD but most can cause some weight gain. Read more...
As above ? First there is no free lunch and second weight gain usually depends on what u eat , how much u eat and how much u exercise, eat fruit , vegetable , avoid junk food and excersize and most likely. U will be ok . In addition u can talk with u prescribing provider. Read more...
Ssris. the serotonin reuptake inhibitors are the place to start. it's not a given that they all cause weight gain. I'd recommend lexapro/celexa or Prozac to start. I'd avoid Paxil (paroxetine) at first. . Read more...

I want to know which of these two drugs is more likely to cause weight gain: sertraline or amitriptyline...

Misinformed? Drugs do not cause weight gain. Eating more than normal causes weight gain. Both of these drugs are known to cause some patients to feel more hungry than normal. If I had to guess then Amitryptiline is more likely than sertraline. But that is not 100% valid. Read more...
More often. amitriptyline has been known to cause an increase in appetite and subsequent weight gain. Read more...